MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number EE
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Hypopyon (1913); Intraocular Pressure Increased (1937); Iritis (1940); Retinal Injury (2048); Visual Impairment (2138); Fibrosis (3167); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469); Photophobia (4801)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.Recall of device is underway.
 
Event or Problem Description
It was reported that 1 day after implantation of an intraocular lens (iol) into the eye, the patient was diagnosed with endophthalmitis.The surgeon stated the signs and symptoms seemed more consistent with toxic anterior segment syndrome (tass).Allegedly, the patient ended up losing vision and needing an additional surgery.Additional information was requested but not received.
 
Additional Manufacturer Narrative
Add info: a3a, b5, g3, h2, h6, h11.
 
Event or Problem Description
Additional information received indicated that on post-op day 1 the patient complained of spiking pain and light sensitivity.The patient presented with moderate corneal edema and at least 3+ cell in the anterior chamber.An anterior chamber paracentesis was performed, and the patient was prescribed simbrinza.Later that day the patient reported increasing pain, the surgeon prescribed methazolamide to be taken orally.The following day the patient presented with marked edema and a hypopyon.Based on the findings, the surgeon determined the cause of the event to be either tass (toxic anterior segment syndrome) or endophthalmitis.The patient was immediately referred to retina for a tap and inject to be performed.The tap did not yield any growth; therefore, the surgeon concluded the cause of the event to be tass.Approximately nine days later the patient underwent a vitrectomy with membrane stripping, ac washout, and kenalog.At one-month post-op patient presented with relative afferent pupillary defect (rapd), irregular iris, and some fibrosis over the lens implant.Patient's vision improved slightly to 20/100-2 (ph 20/60-) & intraocular pressure (iop) improved.The patient was lost to follow up for several months due to a having a stroke.At the most recent exam performed by implanting surgeon, the optical coherence tomography (oct) of the macula indicated permanent retinal damage.Vision had improved to 20/40, but no improvement with pinhole.The patient was most recently seen by a retina specialist who noted who noted chronic iritis and deposits on the iol.Patient is still under implanting surgeon's care and will follow up again in a couple months.
 
Event or Problem Description
Additional information was received indicating the eye has largely stabilized.The patient still has visual deficits in relation to the other healthy eye, but there is no longer active inflammation.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h2, h11.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key21913482
Report Number0001313525-2025-00103
Device Sequence Number20649746
Product Code HQL
UDI-Device Identifier10757770607850
UDI-Public(01)10757770607850(17)270831(11)240923(10)3Q25942
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEE
Device Catalogue NumberEEU1900
Device Lot Number3Q25942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/05/2025
07/28/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/03/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES96594
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale